Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 3:37 PM CDT for Peoria County, Tazewell County, Woodford County, Illinois. It was in force for 11 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 3:37 PM CDT (20:37 UTC)
- Expired
- Apr 10, 2017, 3:48 PM CDT
- In force
- 11 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 3:39 PM CDT | HAIL 1 | Peoria, IL | |
| Apr 10, 3:40 PM CDT | HAIL 0.75 | 1 Nw Germantown Hills, IL | |
| Apr 10, 3:42 PM CDT | HAIL 1.75 | East Peoria, IL | |
| Apr 10, 3:45 PM CDT | HAIL 1 | 1 Ne Washington, IL | DELAYED REPORT. |
| Apr 10, 3:46 PM CDT | FUNNEL CLOUD | Washington, IL | |
| Apr 10, 3:46 PM CDT | HAIL 0.88 | Germantown Hills, IL | LATE REPORT. |
| Apr 10, 3:52 PM CDT | HAIL 1.75 | Washington, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WUUS53 KILX 102037
SVRILX
ILC143-179-203-102115-
/O.NEW.KILX.SV.W.0049.170410T2037Z-170410T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
337 PM CDT MON APR 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Woodford County in central Illinois...
Northeastern Tazewell County in central Illinois...
Central Peoria County in central Illinois...
* Until 415 PM CDT
* At 336 PM CDT, a severe thunderstorm was located over Creve Coeur,
or near Peoria, moving east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Peoria, Pekin, Eureka, East Peoria, Morton, Washington,
Bartonville, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Marquette Heights, El Paso, Minonk, Roanoke, Bellevue, Goodfield,
Deer Creek, Secor and Peoria Heights.
This includes the following highways...
Interstate 155 between mile markers 30 and 31.
Interstate 39 between mile markers 12 and 28.
Interstate 474 between mile markers 1 and 14.
Interstate 74 between mile markers 87 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8899 4069 8898 4054 8966
4072 8974 4093 8911 4092 8893
TIME...MOT...LOC 2036Z 250DEG 40KT 4067 8961
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
371 follow-up statement
519
WWUS53 KILX 102048
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
348 PM CDT MON APR 10 2017
ILC143-179-203-102057-
/O.CAN.KILX.SV.W.0049.000000T0000Z-170410T2115Z/
Woodford-Tazewell-Peoria-
348 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR WOODFORD...NORTHEASTERN
TAZEWELL AND CENTRAL PEORIA COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Illinois.
LAT...LON 4075 8893 4075 8899 4069 8898 4054 8966
4072 8974 4093 8911 4092 8893
TIME...MOT...LOC 2046Z 250DEG 40KT 4071 8945
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:59 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 10, 2:59 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Mon Apr 10 2017 .SHORT TERM...(This evening through Tuesday) ISSUED AT 258 PM CDT Mon Apr 10 2017 A cold front was pushing into west-central Illinois at mid- afternoon. This front is expected to clear the forecast area to east around Midnight, taking the associated threat of showers and thunderstorms with it. There is a risk of a few severe storms at least into early evening with modest instability (CAPEs to around 2000 j/kg) and fairly strong shear (bulk shear around 50 kts). Primary threats remain large hail and damaging wind gusts. High pressure will start building into the area for Tuesday behind the front. Cooler conditions are expected, but temperatures will still be near normal for early-mid April. The drier air mass associated with the high will also return quiet weather to the area. && .LONG TERM...(Tuesday night through Monday) ISSUED AT 258 PM CDT Mon Apr 10 2017 Surface high pressure and weak upper-level ridging will be place across the forecast area into Wednesday night, providing continued quiet weather. Then, a weak, fast moving, short wave will bring the next chance for showers/storm to the area by Thursday. However, this will be a weakening wave and should not be a significant weather producer. Upper-level heights will build across the area to end the week, resulting in well above normal temperatures across the area by Friday and Saturday. However, as the heights build, a disturbance will cross the area from the southwest and push a warm front across the area. The passage of this front and the more unstable air in its wake supports a periodic risk of showers/storms through Saturday. A stronger wave will top/flatten the ridge Saturday night into Sunday, pushing a cold front through the area. The passage of this front should be accompanied by a more widespread risk of showers/storms, as well as heavier rainfall. Drier and somewhat cooler conditions return to the area behind the front. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1257 PM CDT Mon Apr 10 2017 VFR conditions should prevail across the central Illinois terminals for the bulk of the 18Z TAF valid time. However, brief periods of MVFR conditions are possible this afternoon into early evening as showers/storms ahead of an advancing cold front move through the area. Gusty southerly winds ahead of the front will diminish and trend west and eventually northwest behind the front. Wrap around MVFR CIGs are possible Tuesday morning, but confidence is too low to include at this time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Bak LONG TERM...Bak AVIATION...Bak
Hazardous weather outlook, Apr 10, 11:40 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1140 AM CDT Mon Apr 10 2017 ILZ040-047-049-050-111100- Cass-Morgan-Schuyler-Scott- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor to moderate flooding will continue along the Illinois River through this week. Scattered thunderstorms will occur across the area this afternoon. A few of the storms will be capable of producing strong wind gusts along with hail around nickel size. These will mainly be during the early afternoon hours, until a cold front pushes across the area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around midday through early afternoon. ILZ027>031-036-037-041-111100- Fulton-Knox-Marshall-Mason-Peoria-Stark-Tazewell-Woodford- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will occur through the afternoon, as a cold front slowly tracks across the region. There is a slight risk of severe thunderstorms, with damaging winds and large hail the main threats. The threat of storms should move east of the area by 5 pm. Minor to moderate flooding will continue along the Illinois River through this week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 5 pm. ILZ038-042>046-048-053-111100- Champaign-De Witt-Logan-Macon-McLean-Menard-Piatt-Vermilion- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will continue through the afternoon hours, lingering until near sunset close to the Indiana border. There is a slight risk of these storms becoming severe, with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening, mainly before 7 pm. ILZ051-052-054>057-061-111100- Christian-Coles-Douglas-Edgar-Moultrie-Sangamon-Shelby- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Additional thunderstorms are expected across the area through the afternoon, lingering over eastern Illinois into early evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through early evening, most likely through 6 pm. ILZ062-063-066>068-071>073-111100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1140 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... A cold front is expected to push across the area this evening, bringing the threat for scattered thunderstorms to southeast Illinois. A few of the storms will be capable of producing strong wind gusts and hail later this afternoon into the evening hours. Minor flooding is expected to continue along the Little Wabash River through tonight, and along the Wabash River into next week. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into early this evening. Current indications suggest the primary time frame would be from 4 pm until 10 pm this evening. Geelhart
In the hours before
Local storm report, Apr 10, 3:14 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 WNW GLASFORD 40.59N 89.87W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
0310 PM HAIL 1 NE NORRIS 40.64N 90.02W
04/10/2017 M1.75 INCH FULTON IL EMERGENCY MNGR
&&
JRPSpecial weather statement, Apr 10, 3:19 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
319 PM CDT MON APR 10 2017
ILZ048-050-051-102100-
Sangamon-Morgan-Menard-
319 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MENARD...
NORTHWESTERN SANGAMON AND NORTHEASTERN MORGAN COUNTIES UNTIL 400 PM
CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland, or 10 miles northeast of Jacksonville, moving east at 50
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, Ashland, Pleasant Plains, Prentice, Salisbury, Sinclair,
Farmingdale and Capital Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and west central Illinois.
LAT...LON 3988 9007 3987 9000 3990 9000 3998 8979
3984 8966 3977 9014 3983 9019
TIME...MOT...LOC 2018Z 250DEG 43KT 3982 9008
GeelhartLocal storm report, Apr 10, 3:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 N PEORIA INTERNATIONA 40.68N 89.68W
04/10/2017 M1.75 INCH PEORIA IL EMERGENCY MNGR
&&
JRPLocal storm report, Apr 10, 3:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M2.00 INCH FULTON IL PUBLIC
&&
JRPLocal storm report, Apr 10, 3:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CANTON 40.56N 90.04W
04/10/2017 M1.00 INCH FULTON IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 10, 3:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BARTONVILLE 40.64N 89.66W
04/10/2017 M0.75 INCH PEORIA IL EMERGENCY MNGR
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Special Weather Statement | ILX | Knox | 43 min |
| Apr 10, 4:47 AM CDT | Special Weather Statement | ILX | Fulton | 43 min |
| Apr 10, 4:56 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria | 49 min |
| Apr 10, 5:08 AM CDT | Special Weather Statement | ILX | Marshall | 52 min |
| Apr 10, 5:30 AM CDT | Special Weather Statement | ILX | Cass | 45 min |
| Apr 10, 5:50 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 40 min |
| Apr 10, 7:37 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 38 min |
| Apr 10, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Apr 10, 11:31 AM CDT | Special Weather Statement | ILX | Edgar | 44 min |
| Apr 10, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 18 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | ILX | Shelby | 24 min |
| Apr 10, 2:16 PM CDT | Special Weather Statement | ILX | Fulton | 29 min |
| Apr 10, 2:18 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 27 min |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 50 min |
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 32 min |
| Apr 10, 2:38 PM CDT | Special Weather Statement | ILX | Morgan | 37 min |
| Apr 10, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 27 min |
| Apr 10, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 43 min |
| Apr 10, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Apr 10, 3:19 PM CDT | Special Weather Statement | ILX | Menard | 41 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 45 min |
| Apr 10, 3:55 PM CDT | Special Weather Statement | ILX | Sangamon | 35 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 16 min |
| Apr 10, 4:52 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Apr 10, 6:37 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 10, 6:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.